... instructed by a psychiatrist in my neurologist's office to skip two doses of Topiramate. I had experienced blurred vision, pain around the eyes and dizziness for about three days before calling and only waited to call because I completely forgot that Topiramate may affect one's vision. It is about two hours after the time I normally take my morning dosage (the second one skipped) and I am experiencing moderate nausea and I keep thinking I feel my heart speed up. I do not want to take it until tonight (as instructed, and I will be taking it a little earlier than usual) but I want to make sure neither of these symptoms are dangerous. Does anyone know anything about Topiramate withdrawal? The doctor told me not to worry about the risk of seizures but can it be dangerous otherwise?
10 Nov 2015
Neither of the symptoms you describe are serious.
Changes in vision and eyesight problems are a common side effect of Topiramate and a symptom of topiramate withdrawal. In most cases changes in vision return to normal over time after topiramate is withdrawn.
Nausea is a common withdrawal symptom. The nausea is typically not overwhelming and will likely subside within a week or two of stopping topiramate.
Anxiety is also common when you are reducing or discontinuing this medicine. Again this should settle in time.
Best advice is to keep in constant contact with your doctor. All the best.
- Topiramate Information for Consumers
- Topiramate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is the nausea an indication NOT to gradually increase the dosage at this time? (migraine prevention in 12 year old)
1 answer • 6 May 2010
As a migraine sufferer for far too many years, I found that the only relief came with Zomig. However, my GP is now refusing to presribe this and has ...
7 answers • 1 Jun 2014
I started on 25mg at night for migraine prevention & tolerated that well for the first week. However, when I began 25mg in the morning as well ...
2 answers • 16 Mar 2015
gabeptin on for years, carbempazpine @ 6months now starting indometinciene aNd TOPIRAMATE 200MG TABLETS ANY OF THESE RELEIVED ANYONES PAIN?
0 answers • 7 Jan 2016